Alert archive / Wisconsin / River Flood Warnings in 2020
River Flood Warning 3, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Mar 16, 2020, 2:02 PM CDT for Juneau County, Wisconsin. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2020, 2:02 PM CDT (19:02 UTC)
- Expired
- Mar 18, 2020, 5:16 AM CDT
- In force
- 39 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Juneau County, WI
The radar
The La Crosse radar (KARX), 93 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River (WI) at Necedah (NCAW3).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 16.5 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05403000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
801 WGUS43 KARX 161902 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 202 PM CDT Mon Mar 16 2020 .Snowmelt causing some minor flooding along the Yellow River at Necedah. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... weather.gov/lacrosse. && WIC057-170702- /O.NEW.KARX.FL.W.0003.200316T1902Z-200319T2100Z/ /NCAW3.1.ER.000000T0000Z.200316T1430Z.200319T0300Z.NO/ 202 PM CDT Mon Mar 16 2020 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Yellow River at Necedah. * until Thursday afternoon. * At 12:00 PM Monday the stage was 16.2 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river has crested and is forecast to fall...Dropping below flood stage by Wednesday evening. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$ DAS
5 follow-up statements
649 WGUS83 KARX 170049 FLSARX Flood Statement National Weather Service La Crosse WI 749 PM CDT Mon Mar 16 2020 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && WIC057-171549- /O.CON.KARX.FL.W.0003.000000T0000Z-200319T2100Z/ /NCAW3.1.ER.000000T0000Z.200316T1430Z.200319T0300Z.NO/ 749 PM CDT Mon Mar 16 2020 The Flood Warning continues for The Yellow River at Necedah. * until Thursday afternoon...Or until the warning is cancelled. * At 6:00 PM Monday the stage was 16.0 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will fall below flood stage Wednesday evening. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$ Peters
059 WGUS83 KARX 170937 FLSARX Flood Statement National Weather Service La Crosse WI 437 AM CDT Tue Mar 17 2020 ...Minor Flooding Continues along the Yellow River at Necedah WI... .Snowmelt is causing some minor flooding along the Yellow River at Necedah. The river crested at 15.8 feet this morning and it is forecast to fall below flood stage on Wednesday evening. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && WIC057-180037- /O.CON.KARX.FL.W.0003.000000T0000Z-200319T2100Z/ /NCAW3.1.ER.000000T0000Z.200316T1430Z.200319T0300Z.NO/ 437 AM CDT Tue Mar 17 2020 The Flood Warning continues for The Yellow River at Necedah. * until Thursday afternoon...Or until the warning is cancelled. * At 3:00 AM Tuesday the stage was 15.8 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 15.8 feet by this morning. The river will fall below flood stage Wednesday evening. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$ Boyne
220 WGUS83 KARX 171532 FLSARX Flood Statement National Weather Service La Crosse WI 1032 AM CDT Tue Mar 17 2020 .Recent snowmelt has resulted in minor flooding along the Yellow River at Necedah. The river has crested and continues to fall. It is forecast to fall below flood stage on Wednesday. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && WIC057-180633- /O.EXT.KARX.FL.W.0003.000000T0000Z-200319T1200Z/ /NCAW3.1.ER.000000T0000Z.200316T1430Z.200318T1800Z.NO/ 1032 AM CDT Tue Mar 17 2020 The Flood Warning continues for The Yellow River at Necedah. * until Thursday morning...Or until the warning is cancelled. * At 8:00 AM Tuesday the stage was 15.6 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall...Dropping below flood stage by Wednesday. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$ NMB
050 WGUS83 KARX 180144 FLSARX Flood Statement National Weather Service La Crosse WI 844 PM CDT Tue Mar 17 2020 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && WIC057-181644- /O.EXT.KARX.FL.W.0003.000000T0000Z-200319T0900Z/ /NCAW3.1.ER.000000T0000Z.200316T1430Z.200318T1500Z.NO/ 844 PM CDT Tue Mar 17 2020 The Flood Warning continues for The Yellow River at Necedah. * until late Wednesday night...Or until the warning is cancelled. * At 7:00 PM Tuesday the stage was 15.1 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will fall below flood stage Wednesday morning. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$ Peters
772 WGUS83 KARX 181016 FLSARX Flood Statement National Weather Service La Crosse WI 516 AM CDT Wed Mar 18 2020 ...Flood Warning Cancelled for the Yellow River at Necedah WI... .The Yellow River at Necedah Wisconsin fell below flood stage on Tuesday evening. Due to this, the flood warning has been cancelled for this location. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional river and weather information is available at... weather.gov/lacrosse. && WIC057-181046- /O.CAN.KARX.FL.W.0003.000000T0000Z-200319T0900Z/ /NCAW3.1.ER.200318T0345Z.000000T0000Z.200318T0345Z.NO/ 516 AM CDT Wed Mar 18 2020 The Flood Warning is cancelled for The Yellow River at Necedah. * At 4:00 AM Wednesday the stage was 14.8 feet. * Flood stage is 15.0 feet. * Fell below flood stage at 10:45 PM Tuesday. * Forecast...The river will continue to fall to 14.5 feet by Thursday morning. $$ Boyne
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Mar 16, 12:13 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Mar 16, 12:13 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1213 PM CDT Mon Mar 16 2020 .SHORT TERM...(Today and tonight) Issued at 352 AM CDT Mon Mar 16 2020 Challenging early morning forecast today, as models indicate moistening low-levels and weak warm air advection/isentropic lift ahead of an approaching shortwave trough. While this lift looks fairly weak, areas off to our southwest from western SD to central IA are showing low ceilings and reduced visibility, with an occasional drizzle observation or mPING report. Thus, the mention of drizzle/freezing drizzle was kept for this morning, although rising temperatures and dewpoints during the morning should limit the duration of any freezing drizzle. With such light amounts, not expecting a lot of impacts, although some slick spots may be possible where roads are cold and untreated early this morning. A cloudy day is on tap for today, and while weak warm air advection will be ongoing, low clouds will likely keep temperatures stuck in the 30s, with a few 40s possible. By this afternoon, spotty light rain chances will be found across the area along and ahead of the shortwave and approaching cold front, with rain/snow chances far north. Amounts look very light as this front sweeps through by late afternoon into the evening, as forcing is just not very strong. Things then dry out by late evening and skies look to clear out as high pressure works into the area for Tuesday. .LONG TERM...(Tuesday through Sunday) Issued at 352 AM CDT Mon Mar 16 2020 Surface high pressure and weak ridging aloft will build into the area on Tuesday with lots of sunshine. The high quickly drifts off to the east by evening, and an unsettled pattern then follows for the remainder of the work week. Shortwave energy quickly ejects from the Southern Plains into the Mid-Mississippi Valley Tuesday night. At the same time, a tightening baroclinic zone, resultant frontogenesis, and modest moisture transport will lift into the region from the southwest. PWATs are progged to climb in excess of 0.75", approaching 1" in our far south on Wed. All this will support a round of widespread precip across the forecast area mainly early Wed morning through early evening. Temperatures will initially support mainly snow along/north of I-90 with a rain/snow mix south. Around a half inch of wet accumulation is possible mainly on grassy and elevated surfaces along and north of the I-90 corridor Wed morning. Forecast soundings also hint at perhaps a brief wintry mix in spots before rising temps promote a south-to-north change over to all rain. As this shortwave departs Wed evening, attention quickly shifts to a potent shortwave trough rotating through the Desert Southwest. This next shortwave will quickly race through the Plains on Thu with stronger moisture transport out ahead of it. Resultant PWATs will climb above 1" locally during the day, roughly 2 to 3 standard deviations above the mean for mid-March. There is now better consensus between GFS/ECMWF for an elongated surface trough to stretch from low pressure over Kansas all the way to Lake Huron on Thu. Strong southerly low level flow will nudge a warm front near our southern border as a cold front drops in from the northwest, resulting in an impressive low level thermal gradient by early evening. Highs Thursday will range from low 40s north to mid 50s south. Up to 400 J/kg of elevated instability may build over northeast IA and southwest WI Thu afternoon, promoting a chance of thunder. Largely a widespread rain event before blustery northerly winds behind the cold front usher in colder air Thu night, changing rain to snow. Deformation driven snow looks to linger through Friday morning before the system quickly pulls out. Still a lot of QPF spread between deterministic/ensemble guidance between Wed-Fri, but fairly decent clustering for around 1+ inch over most of the area. Too early to determine potential snow accums, but at this time it looks like areas north of I-90 would see greatest potential for minor wet accums. Will have to monitor river responses given the amount of forecast rainfall on top of already moist ground and elevated rivers. Strong surface high pressure favors a colder but drier pattern Fri into Sat before temperatures climb again heading into Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1213 PM CDT Mon Mar 16 2020 A weak cold front is pushing through the area this afternoon into this evening. Plenty of IFR/MVFR cloud associated with the front along with pockets of light rain and rain/snow mix. Once this front makes passage later this evening, plan on skies to clear out with VFR conditions expected at both KRST/KLSE after 05z. Winds will also gradually swing from the southwest to the northwest with the frontal passage. Wind speeds are expected to remain generally at or below 10kt. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Lee LONG TERM...Kurz AVIATION...DAS
Hazardous weather outlook, Mar 16, 4:32 AM CDT, 9 hours 30 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 432 AM CDT Mon Mar 16 2020 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-171200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 432 AM CDT Mon Mar 16 2020 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A light wintry mix of snow, rain, and perhaps some freezing rain is expected to spread across the region Tuesday night into Wednesday morning. Travel impacts are not expected, but a coating of snow is possible on some roads, especially on bridges and overpasses. A stronger system will impact the region Thursday into Friday. Widespread rain is expected, and a few weak thunderstorms are possible Thursday afternoon-evening, mainly across northeast Iowa and southwest Wisconsin. Rain will change to snow Thursday night into Friday morning, but it is still too early to determine potential snowfall accumulations. Rises will continue on some area rivers, with subsequent rises likely on area streams and rivers later in the week following the widespread significant rainfall. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Kurz
Nearby
River Flood Warnings in Wisconsin, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.